Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Suffering from allergy on hands and feet. Done with Immunoglobulin E test showing increased value. Taking homoeopathy treatment. Advice?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2005
Answered : 1919 Questions
Question
I have been suffering from Allergy/rashes on my hands and feet(below portion). Earlier in April 2013, I was taking a treatment from a skin specialist on whose advise I had done Total IGE test which gave me a value of 282. The treatment got over in XXXXXXX 2013. However, I again suffered the same allergy and now I am undergoing homeopathy treatment. When I again took the Total IGE test, it gave me a value of 371. What should I do now?
Posted Sat, 17 Aug 2013 in Skin Hair and Nails
 
 
Answered by Dr. Johny Chacko 51 minutes later
Hello XXXX,
Welcome to healthcare magic.

IgE has a wide range in normal values. It can range from 150 to 1000. Usually 150-300 is accepted as upper limit. IgE being elevated is not a disease. This test gives a clue to a doctor that the rash can be allergic if elevated. Do not give undue importance to it. It can be elevated in Eczema, Atopy, Allergic rhinitis, Asthma, Intestinal worm infestations etc. Yours is not a very high level. Do not treat the IgE levels. Identify the allergic rash and treat that. In spite of treating rash IgE need not come down always.

If you can upload pictures of the rash , I will assess and assist you.You have a feature to upload the images by yourself at the right side of the query page, please utilize that so that I can answer your query better. You can also send the image as attachment to YYYY@YYYY , with the subject as 'Attn: Dr. Johny Chacko'.

Hope I have answered your query. If you have any clarifications I will be happy to help.
Take care
Above answer was peer-reviewed by
 
Follow-up: Suffering from allergy on hands and feet. Done with Immunoglobulin E test showing increased value. Taking homoeopathy treatment. Advice? 5 hours later
Dear Dr. XXXXXXX Chacko,

As required, attaching two images each of my left hand and foot. Mostly I am getting this allergy on my left hand and foot.

Thanks & Regards
Praful XXXXXXX
 
 
Answered by Dr. Johny Chacko 1 hour later
Welcome back XXXXXXX

Thanks for the pictures.
It looks like eczema. Eczema prone skin is a sensitive skin. You will be sensitive to a whole lot of allergens, dust, insect bites, dryness seasonal change etc. Therefore there will be episodes of exacerbations.

Right now you need a topical steroid application (eg: Elocon oint) over the rash for one to two weeks. A moisturizing cream ( eg: Elovera cream) is a must . This will help to repair the barrier function of the skin and also helps in better action of steroid. Apply this before steroid. Get these prescribed by your dermatologist.
Even after the eczema subsides the best way to prevent relapse is by keeping skin moisturized.

Hope I have answered your query. If you have any clarifications I will be happy to help.
Take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor